Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 27, 2006, 11:53 AM CDT for Bowie County, Texas; Miller County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 11:53 AM CDT (16:53 UTC)
- Expired
- Jul 27, 2006, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:50 PM CDT | FLASH FLOOD | 1 W Texarkana, TX | STREETS FLOODED AND IN THE PROCESS OF BEING CLOSED ON THE TEXAS SIDE OF TEXARKANA NEAR POTOMAC AND 40TH STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 271659
FFWSHV
ARC091-TXC037-272000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
MILLER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 300 PM CDT
* AT 1153 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
RADAR INDICATES A WEST TO EAST BAND OF THUNDERSTORMS EXTENDING
FROM DEKALB...EAST TO NEW BOSTON AND NASH...WHICH WILL MOVE EAST
INTO THE CITY OF TEXARKANA DURING THE NEXT HOUR. RADAR ESTIMATES
IN EXCESS OF TWO INCHES OF RAIN PER HOUR HAVE BEEN INDICATED FROM
THESE STORMS...WHICH WILL MOVE OVER AREAS WHICH HAVE SEEN TWO AND
A HALF TO IN EXCESS OF THREE INCHES OF RAIN IN THE LAST FEW HOURS.
THIS EXCESSIVELY HEAVY RAINFALL WILL CREATE FLASH FLOODING ALONG
AND NORTH OF INTERSTATE 30 FROM NEW BOSTON...TO NASH AND
TEXARKANA. NIX CREEK AND COWHORN CREEK IN THE CITY OF
TEXARKANA...AS WELL AS NUMEROUS UNDERPASSES...WILL BE SUSCEPTIBLE
TO FLASH FLOODING AS WELL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TEXARKANA...NEW BOSTON...NASH...HOOKS AND DE KALB.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA OVER THE NEXT COUPLE OF HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM
DRAINS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 300 PM CDT.
LAT...LON 3361 9425 3356 9423 3359 9416 3356 9414
3356 9401 3353 9399 3356 9397 3356 9391
3353 9376 3327 9374 3337 9468 3368 9468
$$
151 follow-up statement
000
WGUS74 KSHV 271827
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
118 PM CDT THU JUL 27 2006
ARC091-TXC037-272000-
MILLER AR-BOWIE TX-
118 PM CDT THU JUL 27 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 300 PM CDT FOR BOWIE AND
MILLER COUNTIES...
AT 118 PM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO INDICATE FLASH
FLOODING OVER THE WARNED AREA. SEVERAL STREETS IN TEXARKANA TEXAS
HAVE BEEN CLOSED DUE TO FLOODING. ALTHOUGH THE HEAVY RAINFALL HAS
TAPERED OFF ACROSS BOWIE AND MILLER COUNTIES...RESIDUAL FLOODING
WILL LINGER FOR ANOTHER COUPLE OF HOURS NEAR CREEKS...STREAMS...AND
OTHER LOW LYING AREAS. FLOODING MAY ALSO BE POSSIBLE ALONG HIGHWAY
134 BETWEEN FOUKE AND GARLAND IN MILLER COUNTY...WHERE DOPPLER RADAR
ESTIMATES BETWEEN THREE AND A HALF AND IN EXCESS OF FIVE INCHES OF
RAIN HAS FALLEN OVER THE LAST FEW HOURS. OTHER SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP OVER CASS COUNTY...AND WILL MOVE
NORTHEAST NEAR 30 MPH ACROSS EASTERN BOWIE AND MUCH OF MILLER
COUNTY. BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THESE STORMS OVER
THE NEXT COUPLE OF HOURS.
EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3361 9425 3356 9423 3359 9416 3356 9414
3356 9401 3353 9399 3356 9395 3355 9378
3345 9374 3330 9374 3339 9466 3368 9466
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 10:04 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 27, 10:04 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1004 AM CDT THU JUL 27 2006 .UPDATE... LATEST WATER VAPOR LOOP SHOWS THE UPPER LOW LIFTING NNE THROUGH NE TX THIS MORNING. THIS LOW IS EXPECTED TO TRANSLATE TO CENTRAL AR THIS AFTN. RAINFALL AMOUNTS HAVE BEEN IN THE 4 TO 6 INCH RANGE ACROSS EAST ANGELINA/SAN AUGUSTINE/NACOGDOCHES/SHELBY COUNTIES IN EAST TEXAS WITH 4 TO 5 INCHES OVER CASS/MARION/UPSHUR COUNTIES FURTHER NORTH. ELSEWHERE 3 TO 4 INCHES WAS INDICATED OVER DESOTO/CADDO/BOSSIER PARISHES. LIGHTER AMOUNTS OF 1 TO 2 INCHES WAS MORE WIDESPREAD ACROSS THE ARKLATEX. EXPECT AMOUNTS OF 1 TO 2 INCHES ALONG THE TRACK OF THE UPPER LOW OVER CASS/BOWIE COUNTIES OF EAST TX THE REST OF THIS MORNING. A FFEW HAS BEEN ISSUED FOR CASS COUNTY AND WILL CONTINUE TO MONITOR THESE AREAS AS RAINFALL HAS ALREADY BEEN HIGH DURING THE MORNING HOURS. WILL UPDATE THE GRIDS TO LOWER POPS FOR TX/LA THIS AFTN PER CURRENT RADAR TRENDS THAT INDICATES THE RAIN MOVING OUT FASTER THAN ANTICIPATED. TEMPS LOOK GOOD SO NO CHANGES PLANNED FOR THIS PART OF THE FCST. && .PREV DISCUSSION... (ISSUED 526 AM CDT THU JUL 27 2006) DISCUSSION... EARLY THIS MORNING UPPER LOW SPINNING OVER EAST TX AND ALONG WITH SURFACE HIGH PRESSURE IN THE GULF IS PROVIDING DEEP AND TROPICAL MOISTURE AND SHOWERS AND ISOLATED THUNDERSTORMS TO THE FOUR STATE REGION. THIS LOW WAS BETWEEN HIGH PRESSURE RIDGE OVER THE WEST AND AND ANOTHER OVER THE EASTERN GULF AND SOUTHEAST STATES. THE LOW WILL CONTINUE TO PROVIDE SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA TODAY AND TONIGHT...THEN ACROSS THE NORTHERN SECTIONS ON FRIDAY AS IT PHASES WITH BROAD TROUGH OVER THE CENTRAL AND NE STATES. THE UPPER RIDGE IN THE GULF BUILDS WEST AND THE TWO HIGH PRESSURE SYSTEMS REFORM INTO A LARGE SYSTEM THAT WILL COVER MUCH OF THE CENTRAL AND SOUTHERN SECTIONS OF THE COUNTRY. HOWEVER WEAK DISTURBANCES WILL ROTATE AROUND THE NORTHERN AND NORTHEAST PERIPHERY OF THE BUILDING HIGH AND PROVIDE THE NORTHEAST ZONES WITH THE BETTER CHANCES OF RAIN THROUGH SATURDAY. INTO EARLY WEEK AROUND THE EASTERN EDGE OF THE UPPER RIDGE...DISTURBANCES WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY OF NEXT WEEK THE UPPER RIDGE STARTS TO BREAK DOWN WITH THE FOUR STATE REGION IN A WEAKNESS WITH A DEEPENING TROUGH DROPPING SOUTH INTO THE CENTRAL SECTIONS OF THE COUNTRY SENDING ANOTHER SIGNIFICANT CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. HEAVY RAINFALL WILL BE LIKELY FOR THE EAST TEXAS AND NORTH WEST...AND SOUTHWEST ARKANSAS ZONES TODAY AND INTO SOUTHWEST ARKANSAS TONIGHT. WITH RAINFALL RATES APPROACHING ONE TO NEAR TWO INCHES PER HOUR IN SOME LOCATIONS...PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS WILL BE POSSIBLE TODAY AND INTO TONIGHT. SOME LOCATIONS MAY SEE ONE TO THREE INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS TO FOUR INCHES. EARLY MORNING TRAVELERS SHOULD REMAIN ALERT TO HEAVY RAINFALL AND AVOID ANY AREAS OF HIGH WATER THAT DEVELOPS. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 02
Hazardous weather outlook, Jul 27, 6:12 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 612 AM CDT THU JUL 27 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 612 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD OVER NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND INTO SOUTHWEST ARKANSAS...PRODUCING VERY HEAVY RAINFALL AT TIMES. RAINFALL AMOUNTS WILL BE FROM NEAR ONE TO THREE INCHES WITH ISOLATED HIGHER AMOUNTS TO FOUR OR FIVE INCHES. THIS WILL RESULT IN PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. THERE MAY BE SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING DUE TO THE RATE OF HEAVY RAINFALL AND RAPID ACCUMULATION. HEAVY RAINFALL AND ISOLATED HIGH WINDS WILL BE THE MAIN CONCERN. OCCASIONAL AND DEADLY LIGHTNING WILL ALSO BE OCCURRING WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF SOUTHEAST OKLAHOMA ...SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND NORTH LOUISIANA ON FRIDAY AND INTO FRIDAY NIGHT. TEMPERATURES START TO WARM THROUGH THE WEEKEND INTO THE EARLY WEEK FOLLOWED BY ANOTHER CHANCE OF SIGNIFICANT THUNDERSTORMS AROUND MID TO LATE NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT DUE TO THUNDERSTORMS ...BUT MAY HAVE WATER CONCERNS FOR A BRIEF PERIOD DURING HEAVY RAINFALL. 06
In the hours before
Local storm report, Jul 27, 11:17 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD HUGHES SPRINGS 33.00N 94.63W
07/27/2006 CASS TX LAW ENFORCEMENT
NUMEROUS COUNTY ROADS WITH HIGH WATER OVER THEM. A FEW
COUNTY ROADS NEAR HUGHES SPRINGS WERE CLOSED DUE TO THE
HIGH WATER.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:53 PM CDT | Flash Flood Warning | SHV | Howard | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.